Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 4, NWS Glasgow, MT

March 21, 20129 counties in Montana

NWS Glasgow, MT issued this red flag warning at Mar 21, 2012, 2:34 PM MDT for 9 counties in Montana. It took effect at Mar 22, 2012, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2012, 2:34 PM MDT (20:34 UTC)
In effect from
Mar 22, 2012, 9:00 AM MDT
Expired
Mar 22, 2012, 9:00 PM MDT
In force
12 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 114 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS85 KGGW 212034
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
234 PM MDT WED MAR 21 2012

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ON THURSDAY...

.A WARM FRONT WILL ENTER NORTHEAST MONTANA ON THURSDAY...PUSHING
TEMPERATURES WELL ABOVE NORMALS. THESE UNSEASONABLY WARM
TEMPERATURES WILL ALLOW HUMIDITIES TO DROP INTO THE MID TEENS TO
LOWER 20S IN ZONES 120 AND 122. SOUTH WINDS WILL ALSO INCREASE IN
STRENGTH BY LATE MORNING INTO THE 15 TO 30 MPH RANGE. THE AREA IN
THE RED FLAG WARNING HAS ONLY RECEIVED ABOUT 50-75 PERCENT OF
NORMAL PRECIPITATION IN THE LAST 60 TO 90 DAYS AND FUELS ARE VERY DRY.

MTZ120-122-221000-
/O.UPG.KGGW.FW.A.0006.120322T1500Z-120323T0300Z/
/O.NEW.KGGW.FW.W.0004.120322T1500Z-120323T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
234 PM MDT WED MAR 21 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND
122...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 9 AM TO 9 PM MDT THURSDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122.

* WINDS...SOUTHEAST 14 TO 20 MPH WITH GUSTS UP TO 30 MPH. WINDS
  WILL START TO DECREASE AROUND SUNSET. 

* RELATIVE HUMIDITY...15 TO 23 PERCENT. HUMIDITIES WILL START TO
  RECOVER AFTER SUNSET.

* IMPACTS...ANY FIRES THAT START CAN SPREAD QUICKLY ACROSS ALREADY
  DRY FUELS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
3 follow-up statements
522 
WWUS85 KGGW 220949
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
349 AM MDT THU MAR 22 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.A WARM FRONT WILL MOVE NORTH ACROSS NORTHEAST MONTANA THIS
MORNING...PUSHING TEMPERATURES WELL ABOVE NORMALS. THESE
UNSEASONABLY WARM TEMPERATURES WILL ALLOW HUMIDITIES TO DROP INTO
THE TEENS IN ZONES 120 AND 122. SOUTH WINDS WILL ALSO INCREASE TO 15
TO 25 MPH BY AFTERNOON. THE AREA IN THE RED FLAG WARNING HAS ONLY
RECEIVED ABOUT 50-75 PERCENT OF NORMAL PRECIPITATION IN THE LAST
60 TO 90 DAYS AND FUELS ARE VERY DRY.

MTZ120-122-222200-
/O.CON.KGGW.FW.W.0004.120322T1500Z-120323T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
349 AM MDT THU MAR 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 120 AND 122...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...ANY FIRES THAT START CAN SPREAD QUICKLY ACROSS 
  ALREADY DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
698 
WWUS85 KGGW 222026
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
226 PM MDT THU MAR 22 2012

...CRITICAL FIRE WEATHER CONDITIONS THROUGH MID EVENING...

.A WARM FRONT MOVED INTO NORTHEAST MONTANA THIS MORNING...PUSHING
TEMPERATURES WELL ABOVE NORMALS. THESE UNSEASONABLY WARM
TEMPERATURES HAVE ALLOWED HUMIDITY TO DROP INTO THE TEENS ACROSS ZONES
120 AND 122. SOUTH WINDS WILL CONTINUE TO INCREASE TO 15 TO 25
MPH BY MID AFTERNOON. THE AREA IN THE RED FLAG WARNING HAS ONLY
RECEIVED ABOUT 50-75 PERCENT OF NORMAL PRECIPITATION IN THE LAST
60 TO 90 DAYS AND FUELS ARE VERY DRY.

MTZ120-122-230300-
/O.CON.KGGW.FW.W.0004.000000T0000Z-120323T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
226 PM MDT THU MAR 22 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND
122...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...ANY FIRES THAT START CAN SPREAD QUICKLY ACROSS 
  ALREADY DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
222 
WWUS85 KGGW 230248
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
848 PM MDT THU MAR 22 2012

MTZ120-122-230400-
/O.EXP.KGGW.FW.W.0004.000000T0000Z-120323T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
848 PM MDT THU MAR 22 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WITH COOLING OVERNIGHT TEMPERATURES...RELATIVE HUMIDITIES ARE RISING.
THE RESULT IS THAT CRITICAL FIRE WEATHER CONDITIONS ARE ENDING.

$$

HTTP://WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Mar 21, 2:16 PM MDT, 18 minutes earlier.

Area forecast discussion, Mar 21, 2:16 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
216 PM MDT WED MAR 21 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY...
LOOKS LIKE SOUTHWEST FLOW WILL BE OVER THE REGION THROUGH FRIDAY
NIGHT. TWO UPPER LEVEL LOWS OVER THE COUNTRY...ONE OVER THE
TX/OK/KS/MO AREA AND THE OTHER WELL OFF THE BC COAST. WARMER AIR
MOVING INTO THE REGION ON THURSDAY WITH 850 MB TEMPERATURES IN THE
8 TO 14 DEGREE RANGE. THE WARMER TEMPS WILL BE OVER THE
YELLOWSTONE RIVER VALLEY WITH TEMPERATURES COOLING TO THE NW FROM
THERE. AT THE SURFACE WE HAVE A WEAK FRONTAL BOUNDARY THAT SETS
UP FROM CENTRAL SASKATCHEWAN INTO SOUTHERN ID DURING THE NEXT 48 HOURS.
THAT BOUNDARY SPLITS OUR COUNTY WARNING AREA INTO A NW/SE
CONFIGURATION IN REGARDS TO TEMPERATURES WITH THE SE BEING MUCH
WARMER AND DRIER THAN THE NW SIDE OF THE BOUNDARY. BUT ITS A DRY
SYSTEM AND SO NO PRECIP EXPECTED UNTIL A SHORTWAVE KICKS ACROSS
LATER IN THE DAY FRIDAY...IN THE EXTENDED FORECAST.

ANOTHER FLY IN THE FORECAST OINTMENT IS THE SNOW ACROSS SW
PHILLIPS AND PETROLEUM COUNTIES. MODELS ARE PROBABLY A BIT TOO
WARM BECAUSE OF THE SNOW ON THE GROUND FROM MONDAY'S STORM.  BUT
THAT SNOW IS ALSO PRETTY WARM AND WET SO IT SHOULD MELT OFF PRETTY
QUICKLY TOMORROW. TEMPERATURES ARE GOING TO BE TRICKY IN THOSE TWO
AREAS.  FRANSEN

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
AN UPPER LEVEL TROUGH/STORM SYSTEM OFF THE WEST COAST AND RIDGE
AXIS OVER THE MID-WEST HAS NORTHEAST MONTANA UNDER A SOUTHWESTERLY
FLOW ALOFT TO BEGIN THE EXTENDED PERIOD. THE QUASI-STATIONARY COLD
BOUNDARY BETWEEN THE TROUGH AND RIDGE BEGINS WEST OF NEMONT.
DISTURBANCES IN THE FLOW ALOFT OVER CANADA WILL DEPRESS THE
FLUCTUATING FRONTAL BOUNDARY SOUTH INTO NEMONT. THE SOUTHWEST FLOW
ALOFT BECOMES WESTERLY BY SUNDAY KEEPING THE FLOW IN PARALLEL WITH
THE FRONT. LIMITED OVERRUNNING MOISTURE WILL INDUCE LOW AND MID
CLOUDS ALONG WITH RAIN SHOWERS AT TIMES. THE PROXIMITY OF THE COLD
BOUNDARY WILL KEEP TEMPERATURES COOLER THAN THE WARM TEMPERATURES
IN THE SHORT TERM PERIOD...BUT STILL WARMER BY AROUND 10F DEGREES
THAN NORMAL.

MONDAY...THE RIDGE BUILDS UP OVER THE AREA INCREASING 1000MB-500MB
THICKNESS HEIGHTS TO OVER 560DM. THIS SHOULD WARM TEMPERATURES
TO AROUND 20F ABOVE NORMAL.

MONDAY NIGHT AND BEYOND...AN ENERGETIC SHORTWAVE TROUGH CROSSES
THE DIVIDE BRINGING A COLD FRONT AND MOISTURE THAT WILL BEGIN AS
RAIN. BOTH EC AND GFS BRING IN QPF AMOUNTS FROM 0.10 TO 0.35 INCH
OF WATER. IN COORDINATION WENT AHEAD AND RAMPED UP MONDAY NIGHT
POPS TO HIGH CHANCE BASED ON BOTH GFS AND THE EC IN AGREEMENT WITH
THE STORM SYSTEM. MODELS ALSO BRING IN 850MB TEMPERATURES BELOW
0C BY NOON TUESDAY WRAPPING AROUND FROM THE NORTHWEST. DAY 6 AND 7
TEMPERATURE PROFILES ARE NOT CERTAIN YET...BUT THE BULK OF THE
PRECIPITATION LOOKS TO BE RAIN...WHICH SHOULD TRANSITION OVER TO A
MIX OR SNOW BY DAY 7 NIGHT AND DAY 8. HOWEVER QPF FALLS OFF
SUBSTANTIALLY TUESDAY NIGHT. SCT

PREVIOUS DISCUSSION...
LONG TERM FORECAST MODELS HAVE SUDDENLY CONVERGED INTO VERY GOOD
AGREEMENT THROUGH THE MIDDLE OF NEXT WEEK. A GENERAL
SOUTHWESTERLY FLOW ALOFT WITH A SOME SMALL SCALE DISTURBANCES
WITHIN THE FLOW THROUGH THIS WEEKEND WILL BE FOLLOWED BY SOMEWHAT
OF A WETTER WEATHER PATTERN. A LOW PRESSURE SYSTEM OFF THE COAST
OF CENTRAL CALIFORNIA WILL VERY QUICKLY MOVE ONSHORE LATE SUNDAY
INTO EARLY MONDAY...THEN ACCELERATE NORTHEAST AND PUSH A SMALL
CLOSED UPPER LOW CENTER OVER NORTHEAST MONTANA BY TUESDAY MORNING.
THIS WILL LIKELY BRING A WETTER WEATHER PATTERN TO OUR
AREA...ESPECIALLY TO START NEXT WEEK. INCREASED POPS IN
COLLABORATION WITH NEIGHBORING OFFICES ACCORDINGLY. THIS
SYSTEM...IN ADDITION TO A THIRD TO A HALF AN INCH OF
PRECIPITATION...WILL ALSO BE ACCOMPANIED BY A HEFTY COLD FRONT
EARLY TUESDAY MORNING. BMICKELSON

&&

.AVIATION...
AN EAST-WEST STATIONARY FRONTAL BOUNDARY STRETCHES ACROSS
NORTHEAST MONTANA. IN ADDITION AN EAST-WEST ZONAL FLOW ALOFT
WILL BRING SOME OVERRUNNING MOISTURE ALONG THE FRONT THAT WILL
GENERATE LOW TO MID BROKEN CLOUDS. VIRGA AND A FEW LIGHT SHOWERS
ARE POSSIBLE INTO EVENING. LATER TONIGHT AND THURSDAY THE FRONT
WILL SLOWLY LIFT NORTH INTO CANADA TAKING MOST CLOUD COVER WITH
IT.

AFTERNOON WESTERLY WINDS WILL DIMINISH THIS EVENING TO BECOME
LIGHT AND VARIABLE. ON THURSDAY A DEVELOPING LEE TROUGH IN SOUTHERN
ALBERTA AND NORTH CENTRAL MONTANA WILL CREATE SOUTHERLY WINDS
ACROSS NORTHEAST MONTANA AT AROUND 15KT TO 25KT IN THE AFTERNOON.
SCT

&&

.FIRE WEATHER...
UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING.  MUCH ABOVE
NORMAL TEMPERATURES ARE EXPECTED ON THURSDAY ACROSS THE REGION.
THE RH'S WILL BOTTOM OUT AT OR BELOW 20 PERCENT IN FIRE WEATHER
ZONES 120 AND 122 (SCOBEY/PLENTYWOOD SOUTHWARD TOWARDS
TERRY/WIBAUX). IT WON'T HELP THAT THE WINDS FROM THE SOUTH WILL BE
IN THE 15 TO 25 MPH RANGE...AND DEWPOINTS DOWN IN WYOMING ARE
CURRENTLY IN THE UPPER TEENS. WITH LOW 1 AND 10 HOUR FUEL
MOISTURES ANY FIRES THAT START COULD MOVE QUICKLY WITH THE
COMBINATION OF THE LOW RH AND THE WINDS. WE'VE HAD TOO MANY
EXAMPLES OF THIS OCCURING ALREADY THIS YEAR AND PORTIONS OF THAT
REGION ARE ONLY AT 50-75% OF NORMAL PRECIPITATION IN THE LAST 60
TO 90 DAYS. FRANSEN

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM TO 9 PM MDT THURSDAY FOR MTZ120-122.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 21, 2:29 PM MDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
229 PM MDT WED MAR 21 2012

MTZ018>020-023>027-062-221100-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
229 PM MDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONDITIONS ARE FAVORABLE FOR DANGEROUS FIRE WEATHER CONDITIONS
ACROSS NORTHEAST MONTANA ON THURSDAY...MAINLY EAST OF A LINE FROM
SCOBEY TO TERRY. RELATIVE HUMIDITIES WILL BE IN THE MID TEENS TO
LOWER 20S AND WINDS FROM THE SOUTH AT 15 TO 25 MPH ARE IN STORE.
ANY FIRE STARTS COULD QUICKLY GROW AND BECOME LARGE WILDFIRES. BE
VERY CAUTIOUS IF WELDING...SMOKING OUTSIDE OR USING MACHINARY THAT
COULD CREATE A SPARK ON DRY GRASSES.

SOME SCATTERED RAIN SHOWERS ARE IN STORE OVER THE WEEKEND. THE
MORE SIGNIFICANT STORM SYSTEM WILL COME ON MONDAY NIGHT INTO
TUESDAY. CURRENT FORECASTS INDICATE MOSTLY RAIN IS EXPECTED BUT
WITH LOWS IN THE 30S...ANY ACCUMULATING PRECIPITATION COULD BE AN
ISSUE FOR NEWBORN LIVESTOCK. NORTH TO NORTHWEST WINDS OF 15 TO 30
MPH WILL ALSO BE IN STORE DURING THE DAY ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016-017-021-022-059>061-221100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
229 PM MDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME RAINFALL IS IN STORE OVER THE WEEKEND, BUT THEY WOULD JUST BE
SCATTERED SHOWERS. THE MORE SIGNIFICANT STORM SYSTEM WILL COME
ON MONDAY NIGHT INTO TUESDAY. CURRENT FORECASTS INDICATE MOSTLY
RAIN IS EXPECTED BUT WITH LOWS IN THE 30S...ACCUMULATING
PRECIPITATION COULD BE AN ISSUE FOR NEWBORN LIVESTOCK. NORTH TO
NORTHWEST WINDS OF 15 TO 30 MPH WILL ALSO BE IN STORE DURING THE
DAY ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.